MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I20-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately four (4) years post initial procedure, the patient was seen for follow up regarding his colon cancer.Upon computed tomography (ct) of the abdomen, an indeterminate endoleak was identified.The aaa is not growing; however, reintervention is to be performed in the near future.Patient status was not reported.Note: date of event has been estimated based on the provided information.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows indeterminate endoleak, type ii endoleak and additional endovascular complaints are confirmed.This is consistent with the reported incident.The clinical evaluation also shows reasonable evidence to suggest aneurysm enlargement of 15mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of the 4 and 51 month post implant computed tomography scan.Device, user, procedure or anatomy relatedness of the indeterminate endoleak could not be determined.The type ii endoleak is anatomy related.The hounsfield units of the endoleak was significantly higher than the contrast within the stent making a type iiib endoleak unlikely.There may have been a type ii endoleak from a right renal accessory artery, but that could not be conclusively determined.The type ii endoleak of the lumbar artery was more distal and did not appear to feed the indeterminate endoleak.The final patient status was reported to be discharged home on postoperative day one in stable condition.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.B2: outcomes attributed to adverse event ¿ updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove code 4651.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately four (4) years post initial procedure, the patient was seen for follow up regarding his colon cancer.Upon computed tomography (ct) of the abdomen, an indeterminate endoleak was identified.The aaa is not growing; however, reintervention is to be performed in the near future.Patient status was not reported.Note: date of event has been estimated based on the provided information.After the initial report, additional information was received reporting that reintervention was completed with the implant of an afx vela infrarenal.Reintervention was successful and the patient is well.Additionally, the clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 15mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of the 4 and 51 month post implant ct scans.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16279581
Report Number2031527-2023-00018
Device Sequence Number17860230
Product Code MIH
UDI-Device Identifier00818009015099
UDI-Public(01)00818009015099(17)181221
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2018
Device Model NumberBEA22-90/I20-30
Device Lot Number1769698003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL(LN 1810749002)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age89 YR
Patient SexMale